Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Mitochondrial disorder, extreme stomach pain, blood in stool, nausea, headache. What is causing symptoms?

Hi, I am a 23 year old female with a mitochondrial disorder. i had a total colectomy w j pouch three years ago. i was punched in the stomach last night. i am in extreme pain. have some blood in my stool which is completely watery (more so than usual) i am very distended and nauseous. i have not thrown up. I have a really bad headache . what could getting punched in the stomach have done to cause all of this?
Asked On : Thu, 29 Nov 2012
Answers:  1 Views:  72
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Internal Medicine Specialist 's  Response
Hi there,

Thanks for your query.

A blunt injury in the stomach might have caused a slight bleeding in the stomach/intestine. Or, the bleeding may have been due to a pain-killer, such as, NSAIDs, which you might have taken for punch-induced pain or for headache. The abdominal distension too may be due to transient shock of the intestine following the blunt injury.

Do NOT take pain-killer now. Instead, take proton Pump Inhibitor such as Omeprazole or Rabeprazole twice daily till your abdominal pain is gone.

Consult your doctor and apprise him of my opinion. I am certain that he agree with me; order required tests (if indicated), and- based on the reports- will prescribe suitable treatment as advised.

If you find my response helpful and informative, do not forget an “excellent” rating to my answer, to encourage all doctors- engaged in social service- to render sound advice to the FREE queries.

Lastly, if you need a detailed and prompt answer, you may post a "Direct Query (Premium)" addressed personally to me.

Fond regards and have a nice day

Dr. Rakesh Karanwal
Answered: Thu, 14 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor